Posted by June Burleson
on August 30, 2000 at 00:26:42:
In Reply to: Re: Hives specialist posted by ANISSA on October 11, 1999 at 11:34:09:
: : :
: : : : : RE: following previous message (below)
: : : : : I have had severe chronic urticaria for 25 years now and finally I have found an Rx that allows me to live with this condition comfortably. It is Zyrtec. I take 1 tablet a day and hives are controlled. I experience NO side effects ....including drowsiness. In past years I have used many drugs with side effects from: attarax, prednisone, Susphrine (injected adrenalin), the lost goes on. If you haven't tried Zyrtec, I highly reccommend asking your doctor for it. Good luck!
: : : : : Reenie
: : : : : : For the past 2 years I've suffered with hives due to
: : : : : : allergies to ragweed, mold, grass, and dust. During the months of May, June (and now March and April)
: : : : : : August, Sept, and Oct. I am so sensitive that I can't go out of my house. If I do go out just a little exposure will cause severe itching and stinging, flu-like symptoms, headaches that last for about a week. Sleep is near impossible. The rest of the year I have hives, but they are milder. Currently I'm on
: : : : : : Atarax, Accolate and I'm almost done about 2 years
: : : : : : worth of shots, which aren't helping. Has anyone
: : : : : : else had any sucess with any other therapy for hives/
: : : : : : allergy? Can anyone recomend an allergist and/or
: : : : : : dermatologist who specializes in hives or has a lot
: : : : : : of experience in it? I live about 50 miles west of
: : : : : : Philadelphia, Pa. not far from West Chester and
: : : : : : Downingtown. I am willing to travel a distance, even
: : : : : : outside my area to find an expert. Thanks.
: : : : Thanks Renee. I am already on Zyrtex 2x per
: : : : day, Zantac 2x per day and up to 100mg atarax
: : : : per day as needed. Still I am having difficulty.
: : : : Jeanne M.
: : I have these allergies as well and as you,I have tried everything including zyrtec without any results. My Dr. prescribed a DOS PACK , I am not sure of the name but I am sure your Dr. will know, this has been successful after the first dose for me.
: : Good Luck!,
: : my hives.
: JEANNE-dont know if you got my last message because I dont know what I am doing here but the name of the dos pack is: methylprednisolone tablets USP (21 pack) 4mg. , they are working for me right now.......Anissa
My sister has had severe hives for at least six years. She takes claritin which helps relieve the severity but she still has them - just not sobad. She will usually get them after an emotional period, or from phhysical pressure. Has had them in her hair but only once on her face (chin). She has discovered that she has been dehydrated (probably because she drinks a lot of coffee and colas) and in an effort to help the situation has greatly reduced her caffeine drinks and has started drinking a good amount of water. She has not had hives for 8 days. The only other time she has gone that long without hives iwas two years ago when her son died. At that time, a friend, in an effort to be helpful, kept bringing her ice water to drink and she did drink it for several weeks. And she had no hives during that time. This may be a fluke or it may turn out too be temporaty but it is worth trying. It doesn't cost anything and water is good for you anyway. For what it's worth . . . .